I am a 31 year old male in fairly good health. About 3 years ago I developed a rash on the underside of my penis. It than spread to my testicles and top of my penis. The dermatologist I initially went to diagnosed it as eczema w/ a possible fungus. I was prescribed a topical steroid and an antifungal. It appeared that my conditioned worsened instead of getting better. I than went to another dermatologist and he prescribed me 2% Hydrocortisone cream. The hydrocortisone cream contained the condition, however; I was allowed to use it (via prescription refills) for 9 mos straight. I never realized the effect it can have on the skin, thinning, etc. However the side effect that had the most negative effect is that I now drip urine after urination. It is only a small amount, however; it shows on my boxer shorts and is very uncomfortable. I also noticed that my penis seems to be less rigid when erect. If I do manage to get fully erect, my penis than appears to lose some of its maximum capacity to hold blood. I also do not automatically reach maximum capacity w/out stimulation. I notice when I squeeze my pc muscles the glans of my penis expands like a baloon, however; it quickly loses some of the expansion. I used to get erections that could not be bent. Now more penis is more flimsy when erect. Also if I do achieve a strong erection it will quickly fade if my penis is not being touched. My erections used to curve up ward, however now they point at more straight. In a similar manner to me leaking urine, I know leak a seminal fluid whenever, I am sexually active or my penis is manipulated. Prior to using these topical steroids I did not leak any urination or any pre ejaculatory fluids. This has made me extremely upset, and I was thinking the steroid use damaged the tissue or muscles within my penis. The corpus spongiusm on the bottom of my penis used to appear wider or fuller in an erect state. The main question I am asking is what damage could these steroid creams have done. Also is my penis going to heal on its own over time. Are there any things I could do such as exercises to re-strengthen my penis. I would appreciate any feedback given. Thank You.
I am not aware of topical hydrocortisone cream causing the symptoms you described. Typically, extended use causing skin thinning as you described, as well as drying out the skin.
If there is concern about the rigidity of the erection, an ultrasound can be done to see if there is any structural damage to the penis as well as determining the integrity of the blood flow. I would also have your testosterone level checked.
I would also ensure there isn't an infection present which can cause the leaking. Testing the urine via a urinalysis as well as tests for gonorrhea and chlamydia can be considered. If the tests remain non-revealing, more comprehensive testing, such as a cystoscopy, can be considered.
These options can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.